CSN Login
Members Online: 1

You are here

silly side effect from first day of chemo

immbeloved's picture
immbeloved
Posts: 37
Joined: Oct 2010

hi everyone,

i had a long day yesterday at the chemo clinic. after seeing the doc and getting bw, joined the other early birds in the great room for my many bags of chemo, (flofiri) some very little (flushes) some medium and some large, along with pushes of 5fu and the anti nausea meds. after getting drowsy from the benadryl i was napping but was "aroused" from sleep by a stinging sensation, um, down under. after a few minutes i discreetly motioned the cute, blond chemo nurse over and quietly described what i was experiencing, hoping for an answer, what i got was a puzzled, almost uncomfortable expression form her face, thought i might get kicked out of chemo my first day. and to add to the embarrassment i was only getting one of the flush bags at the time. she thought a minute and then remembered that she had heard of people complaining of an "ants in your pants" feeling sometimes with decadron. i told her that was a good way to describe it. i remember when i had my CT scan the nurse told me before injecting the contrast that i would feel like i had wet my pants but i hadn't. that was very courteous of her, she was right. i had not read anything about this however on any message board or drug information sheets.
thankfully the feeling just stopped. so if this happens to you just take the old alabama phrase "i feel like i got ants in my pants" instead of whispering, "psst, hey kellie, my privates are kinda hot." like i did. i think they should but "ants in your pants feeling" in the drug literature under side effects.

thanks for letting me share, hope it was not TMI, can't put this on facebook.

love,
amber

Crow71's picture
Crow71
Posts: 681
Joined: Jan 2010

Hey Amber - It's never TMI around here. I thought I peed my pants during my last CT scan. I've a dozen CT's and this has never happened; so I thought I really had peed. I didn't say anything during the scan. I figured we already into it, and we were going to keep going. Afterwords I check and I wasn't wet - just warm.
Take care
Roger

Jaylo969
Posts: 827
Joined: Jan 2010

I will betcha' you are one patient that nurse will never, ever forget.
That happens to me when I have contrast dye but never happened with chemo infusions. So...you got a little zip zap for your money? WoW!!

-Pat

Kathryn_in_MN's picture
Kathryn_in_MN
Posts: 1258
Joined: Sep 2009

This must be your new grandbaby in your profile pic? I must have missed the announcement. Congrats!

Jaylo969
Posts: 827
Joined: Jan 2010

born last night.The thread is "Share in my Joy"

Hope you are feeling good today.

-Pat

Kathryn_in_MN's picture
Kathryn_in_MN
Posts: 1258
Joined: Sep 2009

Thanks for sharing - a really good laugh!

Considering my FOLFIRI last week included an allergic reaction, you had my worried. But then I got a really good laugh!

AnneCan
Posts: 3692
Joined: Oct 2009

On getting through the first chemo session. As Roger said, I think little would qualify as TMI here. I think I remember some men saying that chemo made them more ....amourous.

Subscribe to Comments for "silly side effect from first day of chemo"